# SDR IXXA0200044O

- Difficulty date: July 9, 2002
- Submitted: July 16, 2002
- Operation: Air carrier
- Aircraft: N821BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45811
- Aircraft time: 82,570 hours, 34,644 cycles
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Uplock
- Condition: Sticks
- Location: Lt Mlg
- Part time: 82,570 hours, 34,644 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

EN ROUTE FROM RFD TO TOL, THE LANDING GEAR UPLATCH CHECK FAILED AND THE LANDING GEAR UNSAFE LIGHT ILLUMINATED.  THE CREW CYCLED THE GEAR SEVERAL TIMES BUT THE WARNING INDICATION REMAINED THE SAME.  THE FLIGHT CREW FOLLOWED COMPANY PROCEDURES AND THE FLIGHT CONTINUED TO TOL FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE AIRCRAFT WHICH REVEALED THE LEFT MAIN LANDING GEAR UP LATCH MECHANISM STICKING.  MAINTENANCE CLEANED AND LUBED THE MECHANISM AND PERFORMED SUCCESSFUL OPERATIONAL CHECKS IN ACCORDANCE WITH THE MAINTENANCE MANUAL.  THE AIRCRAFT WAS RETURNED TO SERVICE.
